Alert archive / Nebraska / River Flood Warnings in 2016
River Flood Warning 2, NWS Hastings, NE
NWS Hastings, NE issued this river flood warning at May 31, 2016, 3:29 PM CDT for Dawson County, Nebraska. It took effect at May 31, 2016, 7:00 PM CDT. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- May 31, 2016, 3:29 PM CDT (20:29 UTC)
- In effect from
- May 31, 2016, 7:00 PM CDT
- Expired
- Jun 4, 2016, 4:32 AM CDT
- In force
- 3 days
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Flood severity
- Minor
County Dawson County, NE
The radar
The North Platte radar (KLNX), 131 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Platte River near Cozad (North Channel) (COZN1).
- Action stage
- 6.5 ft
- Minor stage
- 7.5 ft
- Moderate stage
- 9 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06766500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
256 WGUS43 KGID 312029 FLWGID BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE HASTINGS NE 329 PM CDT TUE MAY 31 2016 ...The National Weather Service in Hastings has issued a flood warning for the following rivers in Nebraska... Platte River Near Cozad Affecting Dawson County && NEC047-011129- /O.NEW.KGID.FL.W.0002.160601T0000Z-160603T0600Z/ /COZN1.1.ER.160601T0000Z.160601T0000Z.160602T1200Z.UU/ 329 PM CDT TUE MAY 31 2016 The National Weather Service in Hastings has issued a * Flood Warning for The Platte River Near Cozad. * from this evening to late Thursday night..... * At 2:00 PM Tuesday the stage was 6.4 feet. * Flood stage is 6.5 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise to near flood stage this evening. * At 6.5 feet...Minor lowland flooding occurs as both banks overflow. && LAT...LON 4097 10022 4077 9973 4068 9973 4090 10022 $$
8 follow-up statements
170 WGUS83 KGID 011203 FLSGID FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 703 AM CDT WED JUN 1 2016 ...The flood warning continues for the following rivers in Nebraska... Platte River Near Cozad Affecting Dawson County && NEC047-020303- /O.EXT.KGID.FL.W.0002.000000T0000Z-160603T1200Z/ /COZN1.1.ER.160601T0845Z.160601T0915Z.160602T1800Z.UU/ 703 AM CDT WED JUN 1 2016 The Flood Warning continues for The Platte River Near Cozad. * At 6:00 AM Wednesday the stage was 6.5 feet. * Flood stage is 6.5 feet. * Forecast...The river will continue to fall to below flood stage by tomorrow early afternoon. * At 6.5 feet...Minor lowland flooding occurs as both banks overflow. && LAT...LON 4097 10022 4077 9973 4068 9973 4090 10022 $$
696 WGUS83 KGID 011347 FLSGID FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 847 AM CDT WED JUN 1 2016 ...The flood warning continues for the following rivers in Nebraska... Platte River Near Cozad Affecting Dawson County && NEC047-020447- /O.CON.KGID.FL.W.0002.000000T0000Z-160603T1200Z/ /COZN1.1.ER.160601T0845Z.160601T0915Z.160602T1800Z.UU/ 847 AM CDT WED JUN 1 2016 The Flood Warning continues for The Platte River Near Cozad. * At 8:00 AM Wednesday the stage was 6.5 feet. * Flood stage is 6.5 feet. * Forecast...The river is expected to remain near flood stage the next several days. * At 6.5 feet...Minor lowland flooding occurs as both banks overflow. && LAT...LON 4097 10022 4077 9973 4068 9973 4090 10022 $$
432 WGUS83 KGID 020219 FLSGID FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 919 PM CDT WED JUN 1 2016 ...The flood warning continues for the following rivers in Nebraska... Platte River Near Cozad Affecting Dawson County && NEC047-021719- /O.CON.KGID.FL.W.0002.000000T0000Z-160603T1200Z/ /COZN1.1.ER.160601T0845Z.160601T0915Z.160602T1800Z.UU/ 919 PM CDT WED JUN 1 2016 The Flood Warning continues for The Platte River Near Cozad. * At 9:00 PM Wednesday the stage was 6.5 feet. * Flood stage is 6.5 feet. * Forecast...The river will continue near flood stage into at least Thursday afternoon, before slowly receding. * At 6.5 feet...Minor lowland flooding occurs as both banks overflow. && LAT...LON 4097 10022 4077 9973 4068 9973 4090 10022 $$
488 WGUS83 KGID 021332 FLSGID FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 832 AM CDT THU JUN 2 2016 ...The flood warning continues for the following rivers in Nebraska... Platte River Near Cozad Affecting Dawson County && NEC047-030432- /O.EXT.KGID.FL.W.0002.000000T0000Z-160604T0600Z/ /COZN1.1.ER.160601T0845Z.160601T0915Z.160603T1200Z.UU/ 832 AM CDT THU JUN 2 2016 The Flood Warning continues for The Platte River Near Cozad. * At 8:00 AM Thursday the stage was 6.5 feet. * Flood stage is 6.5 feet. * Forecast...The river is expected to remain near flood stage the next several days. * At 6.5 feet...Minor lowland flooding occurs as both banks overflow. && LAT...LON 4097 10022 4077 9973 4068 9973 4090 10022 $$
216 WGUS83 KGID 030434 FLSGID FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1134 PM CDT THU JUN 2 2016 ...The flood warning continues for the following rivers in Nebraska... Platte River Near Cozad Affecting Dawson County && NEC047-031934- /O.EXT.KGID.FL.W.0002.000000T0000Z-160604T1800Z/ /COZN1.1.ER.160601T0845Z.160601T0915Z.160604T0000Z.UU/ 1134 PM CDT THU JUN 2 2016 The Flood Warning continues for The Platte River Near Cozad. * At 11:00 PM Thursday the stage was 6.5 feet. * Flood stage is 6.5 feet. * Forecast...The river will continue to remain fairly steady around 6.5 feet through Friday afternoon and then slowly begin to fall over the weekend. * At 6.5 feet...Minor lowland flooding occurs as both banks overflow. && LAT...LON 4097 10022 4077 9973 4068 9973 4090 10022 $$
828 WGUS83 KGID 031350 FLSGID FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 850 AM CDT FRI JUN 3 2016 ...The flood warning continues for the following rivers in Nebraska... Platte River Near Cozad Affecting Dawson County && NEC047-040450- /O.EXT.KGID.FL.W.0002.000000T0000Z-160604T1200Z/ /COZN1.1.ER.160601T0845Z.160601T0915Z.160603T1800Z.UU/ 850 AM CDT FRI JUN 3 2016 The Flood Warning continues for The Platte River Near Cozad. * At 8:00 AM Friday the stage was 6.5 feet. * Flood stage is 6.5 feet. * Forecast...The river is expected to remain at or very near minor flood stage into Friday...and then slowly begin to fall below flood over the weekend. * At 6.5 feet...Minor lowland flooding occurs as both banks overflow. This warning covers the reach of the Platte River from the Lincoln County line downstream to near Lexington. && LAT...LON 4097 10022 4077 9973 4068 9973 4090 10022 $$ Pfannkuch
601 WGUS83 KGID 040416 FLSGID FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1116 PM CDT FRI JUN 3 2016 ...The flood warning continues for the following rivers in Nebraska... Platte River Near Cozad Affecting Dawson County && NEC047-041916- /O.EXT.KGID.FL.W.0002.000000T0000Z-160605T1200Z/ /COZN1.1.ER.160601T0845Z.160601T0915Z.160604T1800Z.UU/ 1116 PM CDT FRI JUN 3 2016 The Flood Warning continues for The Platte River Near Cozad. * At 11:00 PM Friday the stage was 6.4 feet. * Flood stage is 6.5 feet. * Forecast...The river is expexted to meander near flood stage through at least Saturday afternoon. * At 6.5 feet...Minor lowland flooding occurs as both banks overflow. && LAT...LON 4097 10022 4077 9973 4068 9973 4090 10022 $$ ROSSI
233 WGUS83 KGID 040932 FLSGID FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 432 AM CDT SAT JUN 4 2016 ...The flood warning is cancelled for the following rivers in Nebraska... Platte River Near Cozad Affecting Dawson County && NEC047-041002- /O.CAN.KGID.FL.W.0002.000000T0000Z-160605T1200Z/ /COZN1.1.ER.160601T0845Z.160601T0915Z.160603T1615Z.UU/ 432 AM CDT SAT JUN 4 2016 The Flood Warning is cancelled for The Platte River Near Cozad. * At 4:00 AM Saturday the stage was 6.4 feet. * Flood stage is 6.5 feet. * Fell below flood stage at 11:15 AM Friday. * Forecast...The river will continue to fall to 6.3 feet by tomorrow morning. * At 6.5 feet...Minor lowland flooding occurs as both banks overflow. && LAT...LON 4097 10022 4077 9973 4068 9973 4090 10022 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this river flood warning went out at May 31, 12:01 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, May 31, 12:01 PM CDT, 3 hours 28 minutes before
Area Forecast Discussion National Weather Service Hastings NE 1201 PM CDT TUE MAY 31 2016 .SHORT TERM...(Today and tonight) Issued at 306 AM CDT Tue May 31 2016 Latest trends in radar show the band of rain weakening and narrowing as it moves to the east of the forecast area early this morning. Surface analysis is a little messy with the outflow boundaries from the storms, but it appears that the cold front is located somewhere in the eastern part of the forecast area. The main question this morning is when will the precipitation come to an end across the forecast area. The upper level wave continues to move through the eastern part of the forecast area and with the front located in that area, have left some POPs in the east for early this morning. The front lingers in the far southeast part of the forecast area through the morning hours. There could be some development or just showers and thunderstorms lingering in the southeast into the afternoon hours. Most of the short term models move the precipitation out of the area during the late morning into the early afternoon. Tonight there is a surface high pressure that will build into the area. The high should bring clearing skies starting this afternoon and continuing into the overnight hours. Winds should become light and variable. .LONG TERM...(Wednesday through Monday) Issued at 306 AM CDT Tue May 31 2016 The mid period starts off with two upper disturbances across the main CONUS. The first is north and slightly east over northern Minnesota. The second is south near Baja. This leaves the Central Plains and Nebraska mainly dry. The southern disturbance moves off to the northeast impacting areas mainly south of the Oklahoma/Kansas border. Surface high pressure will slide overhead and winds will be light throughout Wednesday and Wednesday night. Expected high temperatures on Wednesday are in the upper 70s. By Thursday southerly flow returns at the surface with a couple weak pulses in the upper levels moving across as energy follows the upper wave across the northern Plains. This will bring some scattered clouds, but overall it will be a pleasant day with highs in the upper 70s and low 80s. Some guidance indicates the chance for showers and thunderstorms Thursday night, but right now confidence is very low on how it will evolve and have left it dry. In the long term a more potent wave will be moving across the northern Plains on Friday which will cause a front to move across the area. This front will be the focus for another chance for showers and thunderstorms Friday afternoon and evening. Highs will be in the low 80s before the front moves through. Saturday through Monday Nebraska will be on the back side of the upper trough over the Great Lakes. This will keep the area in northwest flow aloft and any small disturbance that dives into the trough could bring chances for clouds and precip. Currently guidance keeps most precipitation across eastern Nebraska, but if the waves shift any it could impact south central Nebraska/north central Kansas. High pressure will be building in through the weekend and the surface high will move through on Sunday/Sunday night. Temperatures will be near normal for the beginning of June in the upper 70s through the weekend and the start of the work week. && .AVIATION...(For the 18Z KGRI/KEAR TAFS through 18Z Wednesday afternoon) Issued at 1201 PM CDT Tue May 31 2016 VFR conditions are forecast through the TAF period. && .GID Watches/Warnings/Advisories... NE...None. KS...None. && SHORT TERM...JCB LONG TERM...Billings Wright AVIATION...Fay
Hazardous weather outlook, May 31, 2:40 PM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 240 PM CDT TUE MAY 31 2016 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 011200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 240 PM CDT TUE MAY 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS EVENING AND TONIGHT. A FLOOD WARNING REMAINS IN EFFECT FOR MUCH OF CLAY COUNTY. PLEASE REFER TO THE LATEST FLOOD STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE AREA ON FRIDAY AFTERNOON AND OVERNIGHT AS A COLD FRONT MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS
In the hours before
Local storm report, May 31, 11:58 AM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1158 AM CDT TUE MAY 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1157 PM TSTM WND GST 2 ENE HENDERSON 40.79N 97.78W
05/30/2016 M50 MPH YORK NE MESONET
DELAYED REPORT FM LAST EVNG.
&&
HALBLAUBThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:43 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 62 min |
| May 30, 8:21 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper | 39 min |
| May 30, 8:39 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson | 51 min |
| May 30, 8:55 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper, Harlan, Phelps | 39 min |
| May 30, 9:25 PM CDT | Special Weather Statement | GID | Buffalo | 50 min |
| May 30, 9:35 PM CDT | Special Weather Statement | GID | Franklin, Harlan, Kearney, Phelps | 40 min |
| May 30, 10:13 PM CDT | Special Weather Statement | GID | Adams, Franklin, Kearney, Webster | 47 min |
| May 30, 10:18 PM CDT | Special Weather Statement | GID | Buffalo, Greeley, Hall, Howard, Sherman, Valley | 42 min |
| May 30, 10:57 PM CDT | Special Weather Statement | GID | Adams, Clay, Nuckolls, Webster | 48 min |
| May 30, 10:59 PM CDT | Special Weather Statement | GID | Greeley, Hall, Hamilton, Howard, Merrick, Nance | 46 min |
| May 30, 11:43 PM CDT | Special Weather Statement | GID | Hamilton, Merrick, Nance, Polk, York | 47 min |
| May 30, 11:44 PM CDT | Special Weather Statement | GID | Clay, Fillmore, Nuckolls, Thayer | 46 min |
| May 31, 12:26 AM CDT | Special Weather Statement | GID | Polk, York | 34 min |
| May 31, 12:28 AM CDT | Special Weather Statement | GID | Fillmore, Nuckolls, Thayer | 32 min |
Nearby
River Flood Warnings in Nebraska, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.